MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number CDF100152-30
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted as being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, the physician tried to advance a 1.5mmx2cm deltapaq cere coil 1.5mmx2cm (cdf10015230, l15223) through an excelsior sl10, stryker 45 degree microcatheter (mc) but it was difficult due to some resistance.Therefore, the user pulled the complaint coil through the mc.There was no patient injury, and the event did not result in a loss of cerebral target position.There was no surgery delayed due to the reported event.The complaint coil was removed easily without additional intervention.Additional information received indicated that other devices were successfully used with the microcatheter prior to or after the encountered resistance.There was no damage to the mc during manipulation of the device or noticed to be damaged upon removal from the patient.The complaint coil did not appear to have any damage at any time.There was nothing obstructing the microcatheter.Continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.A non-sterile deltapaq cere 1.5mmx2cm was received at cerenovus for analysis.The device was inspected, and it was found that the introducer was not returned for evaluation with the rest of the device, also the embolic coil was observed with a stretched condition, no other damages or anomalies were observed during the visual analysis.The embolic coil was inspected under microscope and it was found mechanically broken with a stretched condition.The functional test could not be performed due to the introducer was not returned for evaluation, also the embolic coil was found broken with a stretched condition.A manufacturing record evaluation (mre) was performed for the finished device l15223 number, and no non-conformances related to the reported complaint condition were identified.Cerenovus conducted a visual inspection and microscopic examination of the returned device.A functional test could not be performed due to the conditions in which the device was returned.The missing introducer condition and the stretch condition noted on the embolic coil may contribute to the customer complaint of ¿detachable coil delivery system - resistance/friction-during advancement with no loss of cerebral target position.However, this cannot conclusively determine at this time.Based on the findings noted during the analysis, the customer complaint was confirmed.A microscopic test was performed, and it was found that the embolic coil was mechanically broken, this condition could be the result of the resistance/friction experience reported by the customer, however this cannot conclusively determine.A manufacturing record evaluation (mre) was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following recommendations: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub as described in ¿microcoil placement¿ section above; do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Stretching of the embolic coil occurs when an attempt is made to retract the device while a more distal part of the embolic coil is held in position, possibly by the resistance noted in the event description.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization, the physician tried to advance a 1.5mmx2cm deltapaq cere coil 1.5mmx2cm (cdf10015230, l15223) through an excelsior sl10, stryker 45 degree microcatheter (mc) but it was difficult due to some resistance.Therefore, the user pulled the complaint coil through the mc.There was no patient injury, and the event did not result in a loss of cerebral target position.There was no surgery delayed due to the reported event.The complaint coil was removed easily without additional intervention.Additional information received indicated that other devices were successfully used with the microcatheter prior to or after the encountered resistance.There was no damage to the mc during manipulation of the device or noticed to be damaged upon removal from the patient.The complaint coil did not appear to have any damage at any time.There was nothing obstructing the microcatheter.Continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.No excessive force was applied to the device.Based on the device analysis of the device received, the embolic coil was found broken with a stretched condition.

Brand Name
DELTAPAQ CERE 1.5MMX2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key12001821
Report Number3008114965-2021-00248
Device Sequence Number11921331
Product Code HCG
UDI-Device Identifier00878528007012
UDI-Public00878528007012
Combination Product (Y/N)N
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberCDF100152-30
Device Catalogue NumberCDF10015230
Device Lot NumberL15223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2021
Initial Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1